Alert archive / Nebraska / Red Flag Warnings in 2016
Red Flag Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Feb 29, 2016, 9:17 AM CST for 6 counties in Nebraska. It took effect at Feb 29, 2016, 1:00 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 29, 2016, 9:17 AM CST (15:17 UTC)
- In effect from
- Feb 29, 2016, 1:00 PM CST
- Expired
- Feb 29, 2016, 5:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
Counties Gage County, NE, Jefferson County, NE, Johnson County, NE, Nemaha County, NE, Pawnee County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 120 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2119 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 473 m²/s²
- 0-3 km storm-relative helicity
- 566 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
164 WWUS83 KOAX 291517 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 917 AM CST MON FEB 29 2016 NEZ088-089-092-292300- /O.NEW.KOAX.FW.W.0003.160229T1900Z-160229T2300Z/ JEFFERSON-GAGE-PAWNEE- 917 AM CST MON FEB 29 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHEAST NEBRASKA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM TO 5 PM CST THIS AFTERNOON. * AFFECTED AREA...A SMALL PORTION OF SOUTHEAST NEBRASKA INCLUDING PAWNEE CITY...BEATRICE AND FAIRBURY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...WILL BE AS LOW AS 18 TO 20 PERCENT DURING THE AFTERNOON. * IMPACTS...FIRES COULD START VERY QUICKLY THIS AFTERNOON... SPREAD RAPIDLY AND BURN INTENSELY. ALL OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
807 WWUS83 KOAX 291541 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 941 AM CST MON FEB 29 2016 NEZ090-091-093-292300- /O.EXA.KOAX.FW.W.0003.160229T1900Z-160229T2300Z/ JOHNSON-NEMAHA-RICHARDSON- 941 AM CST MON FEB 29 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM TO 5 PM CST THIS AFTERNOON. * AFFECTED AREA...PARTS OF SOUTHEAST NEBRASKA INCLUDING FALLS CITY...AUBURN...AND TECUMSEH. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 TO 20 PERCENT DURING THE AFTERNOON. * IMPACTS...FIRES COULD START VERY QUICKLY THIS AFTERNOON... SPREAD RAPIDLY AND BURN INTENSELY. ALL OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ088-089-092-292300- /O.CON.KOAX.FW.W.0003.160229T1900Z-160229T2300Z/ JEFFERSON-GAGE-PAWNEE- 941 AM CST MON FEB 29 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 5 PM CST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA... * AFFECTED AREA...PORTIONS OF SOUTHEAST NEBRASKA INCLUDING PAWNEE CITY...BEATRICE AND FAIRBURY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 TO 20 PERCENT DURING THE AFTERNOON. * IMPACTS...FIRES COULD START VERY QUICKLY THIS AFTERNOON... SPREAD RAPIDLY AND BURN INTENSELY. ALL OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
442 WWUS83 KOAX 292251 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 451 PM CST MON FEB 29 2016 DEFAULT OVERVIEW SECTION NEZ088>093-010000- /O.EXP.KOAX.FW.W.0003.000000T0000Z-160229T2300Z/ JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 448 PM CST MON FEB 29 2016 ...RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA... A COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING...USHERING IN MUCH COOLER AIR AND REDUCING THE FIRE WEATHER THREAT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Feb 29, 8:48 AM CST, 29 minutes earlier.
Area forecast discussion, Feb 29, 8:48 AM CST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 848 AM CST MON FEB 29 2016 .UPDATE... ISSUED AT 843 AM CST MON FEB 29 2016 HAVE SENT A QUICK UPDATE TO THE FORECAST TO INCREASE HIGHS TODAY IN THE CENTRAL AND SOUTH /GENERALLY SOUTH OF THE PLATTE RIVER/...LOWERED THE DEW POINTS...AND INCREASED THE WINDS. 12Z KOAX SOUNDING AND LATEST HIGH RESOLUTION MODEL GUIDANCE INDICATES THAT ARE LOWER 70S ARE LIKELY IN THE SOUTH AND WITH GOOD MIXING. MIXING TO AROUND H85 WE SHOULD SEE DEW POINTS REMAIN IN THE LOWER 30S OR EVEN DROP INTO THE UPPER 20S...THUS CREATING RH VALUES AROUND 20-24 PERCENT OVER SE NEB. GIVEN THE WINDS AND LOWER RH WE WILL BE VERY CLOSE TO RED FLAG CRITERIA IN THIS AREA...BUT WILL HOLD OFF FOR NOW AND SEE HOW TRENDS DEVELOP LATER THIS MORNING. UPDATES ALREADY OUT. && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 330 AM CST MON FEB 29 2016 FORECAST CONCERNS IN THE SHORT TERM WILL BE TEMPERATURES TODAY AS A COLD FRONT MOVES SOUTH AND THE CHANCE/LOCATION/TYPE OF PRECIPITATION ALONG AND BEHIND THE FRONT AND CHANCE FOR PRECIPITATION AGAIN WEDNESDAY NIGHT. AFTER A WINDY SUNDAY...SURFACE HIGH PRESSURE BUILT IN WITH DIMINISHING WINDS...HOWEVER SURFACE LOW PRESSURE AND A COLD FRONT WERE NOTED ACROSS THE DAKOTAS. ON THE 00Z UPPER AIR MAPS...THERE WAS A SHORTWAVE TROUGH TO OUR EAST OVER IOWA AND MISSOURI...ANOTHER TROUGH MOVING THROUGH SASK/MANITOBA...AND A THROUGH SHORTWAVE TROF OVER WASHINGTON STATE AND OREGON. INITIALLY...THE COLD FRONT WILL AFFECT THE LOCAL FORECAST AREA...WITH FALLING TEMPERATURES IN THE NORTH AS NORTH WINDS INCREASE AND THICKENING CLOUDS. THIS WILL CREATE A TEMPERATURE GRADIENT FROM NORTH TO SOUTH WITH MORNING HIGHS NEAR THE SOUTH DAKOTA BORDER AROUND 40...AND HIGHS NEAR THE KANSAS/MISSOURI BORDER IN THE UPPER 60S TO LOWER 70S. THE NAM/RAP/HRRRX SEEM TO HAVE A GOOD HANDLE ON THE FRONTAL TIMING BASED ON THE 06Z AND 09Z FRONTAL POSITIONS AND BRING THE FRONT TO THE NEBRASKA BORDER IN THE 14Z/15Z PERIOD WITH FALLING TEMPERATURES. GUSTY SOUTHWEST WINDS DEVELOP AHEAD OF THE FRONT AS THE LOW LEVEL JET INCREASE TO 40 TO 50KTS. H85 TEMPERATURES ALSO WARM TO 5 TO 10 DEG C. BY 18Z THE FRONT SHOULD BE ALONG THE PLATTE RIVER...WITH COOLING AT OMA/CBF/LNK BY 20Z/21Z. THE RANGELAND FIRE DANGER INDEX DOES CLIMB INTO THE VERY HIGH CATEGORY FOR SOUTHEAST NEBRASKA THIS AFTERNOON. SURFACE LOW PRESSURE MOVES ALONG THE FRONT...AND THE FRONT DROPS SOUTH OF FNB AFTER 00Z/01Z. IF THE TIMING IS OFF...TEMPERATURES COULD EASILY BE OFF BY +/-5 DEGREES...SO THE DAYSHIFT WILL NEED TO METWATCH THIS. MEANWHILE...THE SHORTWAVE TROUGH OVER WASHINGTON/OREGON IS FORECAST TO TRACK ACROSS THE NORTHERN ROCKIES AND BY 00Z SHOULD BE OVER THE WESTERN HIGH PLAINS. THERE IS A COUPLED JET WITH THE RIGHT REAR ENTRANCE REGION OF THE JET OVER THE GREAT LAKES AND THE LEFT FRONT EXIT REGION OF THE 120KT JET DIVING THROUGH MT/UT/WESTERN WY. OMEGA IS INCREASING WITH THE SHORTWAVE AND THERE IS FRONTOGENESIS ACROSS NORTHERN NEBRASKA. LOOK FOR A BAND OF SNOW TO DEVELOP ACROSS SOUTH DAKOTA AND SPREAD INTO NEBRASKA TOWARD 00Z...SPREADING EASTWARD OVERNIGHT. THERE ARE STEEP LAPSE RATES ON THE SOUTH SIDE OF THIS FEATURE AND FRONTOGENESIS INCREASES TOWARD THE SOUTHWEST...MORE WEST OF OUR AREA. HAVE THE BEST CHANCE FOR LIGHT ACCUMULATING SNOW FROM NORTHEAST NEBRASKA INTO WESTERN IOWA WITH A TRACE TO AN INCH OR TWO. THERE COULD BE A DUSTING OR SOME LIGHT SNOW AMOUNTS FARTHER SOUTH/GRASSY AREAS. FORECAST SOUNDING SHOW MAINLY SNOW FOR PRECIP TYPE...HOWEVER TEMPERATURES APPEAR MORE MARGINAL ON THE SOUTH SIDE OF THE PRECIPITATION AREA...THUS PRECIP TYPE COULD BE RAIN/SNOW MIX. LOWS TUESDAY MORNING SHOULD BE IN THE 20S. SOME LIGHT FLURRIES WILL BE POSSIBLE TUESDAY MORNING WITH THE COLD AIR IN PLACE. HIGHS TUESDAY SHOULD TOP OUT IN THE 30S TO AROUND 40. WARMER AIR RETURNS FOR WEDNESDAY AHEAD OF THE NEXT CLIPPER WITH HIGHS IN THE 50S. THE CLIPPER MOVES THROUGH WEDNESDAY NIGHT...WITH THE CHANCE FOR LIGHT RAIN OR A RAIN/SNOW MIX. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 330 AM CST MON FEB 29 2016 COOLER HIGHS FOR THURSDAY...IN THE 30S AND 40S WITH NORTH FLOW PREVAILING. MILD WEATHER RETURNS WITH HIGHS IN THE 40S/50S FOR FRIDAY AS THE RIDGE OVER THE ROCKIES AMPLIFIES AND SHIFTS INTO THE PLAINS. A FRONT WILL PASS THROUGH FRIDAY MAINLY DRY. 50S FOR SATURDAY AND 50S/60S FOR SUNDAY AS RIDGING RE-ESTABLISHES ITSELF OVER THE PLAINS.. THERE COULD BE SOME LIGHT SHOWERS SUNDAY NIGHT OR MONDAY...HOWEVER THERE IS NOT GOOD AGREEMENT ON THE TIMING YET. && .AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 509 AM CST MON FEB 29 2016 VFR CONDITIONS THROUGH MOST OF THE PERIOD. NON CONVECTIVE LOW LEVEL WIND SHEAR WILL EXIST AT ALL TAF SITES THIS MORNING...ENDING AT KOFK BY 15Z AND KLNK/KOMA BY 16-17Z. COLD FRONT MOVING INTO THE REGION WILL RESULT IN A WIND SHIFT TO THE NORTH...BY 17Z AT KOFK AND 20-22Z AT KOMA/KLNK. PRECIP CHANCES WITH LIGHT SNOW ALSO INCREASE AT TAF SITES AT KOFK 03-07Z AND KOMA 05-09Z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && UPDATE...BOUSTEAD SHORT TERM...ZAPOTOCNY LONG TERM...ZAPOTOCNY AVIATION...DEWALD
Hazardous weather outlook, Feb 29, 4:20 AM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 420 AM CST MON FEB 29 2016 IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045- 050>053-010030- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MONTGOMERY-PAGE-KNOX-CEDAR- THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT- PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- 420 AM CST MON FEB 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW ACCUMULATIONS ARE POSSIBLE TONIGHT BEHIND A COLD FRONT. ACCUMULATIONS OF AN INCH OR TWO ARE POSSIBLE NEAR THE SOUTH DAKOTA BORDER WITH A DUSTING...A TRACE TO A HALF AN INCH FARTHER SOUTH ACROSS THE REST OF NORTHEAST NEBRASKA AND PARTS OF EAST CENTRAL NEBRASKA INTO WESTERN IOWA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. IAZ079-090-NEZ065>068-078-088>093-010030- MILLS-FREMONT-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 420 AM CST MON FEB 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THE RANGELAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH CATEGORY TODAY. OUTDOOR BURNING SHOULD BE POSTPONED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ZAPOTOCNY
Nearby
Red Flag Warnings in Nebraska, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.